Alert archive / Iowa / Wind Advisories in 2019

Wind Advisory 12, NWS Des Moines, IA

November 26, 201932 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 26, 2019, 4:26 AM CST for 32 counties in Iowa. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 4:26 AM CST (10:26 UTC)
In effect from
Nov 27, 2019, 3:00 AM CST
Expired
Nov 27, 2019, 12:00 PM CST
In force
9 hr
Issued by
NWS Des Moines, IA
All 32 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Grundy County, IA, Guthrie County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS73 KDMX 261026
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
426 AM CST Tue Nov 26 2019

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-261730-
/O.NEW.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/
Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
426 AM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Peak winds around daybreak Wednesday.

* WHERE...Central, southern and eastern Iowa.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

BSS
5 follow-up statements
379 
WWUS73 KDMX 261625
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1025 AM CST Tue Nov 26 2019

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-270030-
/O.CON.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/
Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
1025 AM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Peak winds around daybreak Wednesday.

* WHERE...Central, southern and eastern Iowa.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
912 
WWUS73 KDMX 262052
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
252 PM CST Tue Nov 26 2019

IAZ039-049-050-061-062-074-075-084>086-095>097-270500-
/O.UPG.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/
/O.NEW.KDMX.HW.W.0003.191127T0900Z-191127T1800Z/
Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-
Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, 
Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour,
Allerton, Humeston, Centerville, and Bloomfield
252 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.
  Peak winds around and after daybreak.

* WHERE...Portions of southern, central, and eastern Iowa.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Strongest winds and gusts may blow down tree branches,
  weaker trees, power lines, and displace or damage any loose 
  outdoor items. Power outages will be possible. Travel will be 
  difficult, especially along north south oriented roads and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you are traveling.

&&

$$

IAZ027-028-037-038-047-048-058>060-070>073-081>083-092>094-270500-
/O.CON.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/
Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, 
Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel,
Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, 
Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, 
Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, 
and Leon
252 PM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Peak winds around daybreak Wednesday.

* WHERE...Central, southern and eastern Iowa.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
463 
WWUS73 KDMX 270308
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
908 PM CST Tue Nov 26 2019

IAZ039-049-050-061-062-074-075-084>086-095>097-271115-
/O.CON.KDMX.HW.W.0003.191127T0900Z-191127T1800Z/
Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-
Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, 
Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour,
Allerton, Humeston, Centerville, and Bloomfield
908 PM CST Tue Nov 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible. Peak winds around and just after daybreak.

* WHERE...Portions of southern, central, and eastern Iowa.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Strongest winds and gusts may blow down tree 
  branches, weaker trees, power lines, and displace or damage 
  any loose outdoor items. Power outages will be possible. 
  Travel will be difficult, especially along north south 
  oriented roads and high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you are traveling.

&&

$$

IAZ027-028-037-038-047-048-058>060-070>073-081>083-092>094-271115-
/O.CON.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/
Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, 
Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel,
Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, 
Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, 
Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, 
and Leon
908 PM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Peak winds around daybreak Wednesday.

* WHERE...Central, southern and eastern Iowa.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
935 
WWUS73 KDMX 270957
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
357 AM CST Wed Nov 27 2019

IAZ039-049-050-061-062-074-075-084>086-095>097-271800-
/O.CON.KDMX.HW.W.0003.000000T0000Z-191127T1800Z/
Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-
Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, 
Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour,
Allerton, Humeston, Centerville, and Bloomfield
357 AM CST Wed Nov 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. A
  few gusts up to 60 mph possible.

* WHERE....Portions of southeast and east central Iowa

* WHEN...Until noon CST today.

* IMPACTS...Damaging winds may blow down trees, some power lines,
  and displace loose outdoor objects such as holiday decorations.
  Isolated power outages may occur. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

IAZ027-028-037-038-047-048-058>060-070>073-081>083-092>094-271800-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-191127T1800Z/
Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, 
Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel,
Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, 
Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, 
Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, 
and Leon
357 AM CST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southwest, central and northeast Iowa.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as holiday decorations. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
571 
WWUS73 KDMX 271814
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1214 PM CST Wed Nov 27 2019

IAZ039-049-050-061-062-074-075-084>086-095>097-272100-
/O.EXP.KDMX.HW.W.0003.000000T0000Z-191127T1800Z/
/O.NEW.KDMX.WI.Y.0013.191127T1814Z-191127T2100Z/
Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-
Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, 
Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour,
Allerton, Humeston, Centerville, and Bloomfield
1214 PM CST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of east central and southeast Iowa.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ027-028-037-038-047-048-058>060-071>073-082-083-093-094-272100-
/O.EXP.KDMX.WI.Y.0012.000000T0000Z-191127T1800Z/
/O.NEW.KDMX.WI.Y.0013.191127T1814Z-191127T2100Z/
Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Adair-
Madison-Warren-Union-Clarke-Ringgold-Decatur-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, 
Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel,
Des Moines, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Creston, Osceola, 
Mount Ayr, Lamoni, and Leon
1214 PM CST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Much of northern, central and southern Iowa.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ070-081-092-271915-
/O.EXP.KDMX.WI.Y.0012.000000T0000Z-191127T1800Z/
Cass-Adams-Taylor-
Including the cities of Atlantic, Corning, Bedford, Lenox, 
and New Market
1214 PM CST Wed Nov 27 2019

...WIND ADVISORY HAS EXPIRED...

Although strong winds will continue over the area, it will fall
below advisory criteria. As a result the wind advisory was allowed
to expire. Continue to use caution when driving and slow down as
even occasional strong wind gusts can make driving difficult at 
times and wind blown snow in open areas can quickly reduce 
visibility.

$$

IAZ005>007-016-017-024>026-036-045-046-272100-
/O.NEW.KDMX.WI.Y.0013.191127T1814Z-191127T2100Z/
Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-
Franklin-Hamilton-Carroll-Greene-
Including the cities of Algona, Forest City, Lake Mills, 
Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake,
Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Webster City, 
Carroll, and Jefferson
1214 PM CST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of north central into west central Iowa.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:41 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 25, 11:41 PM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1141 PM CST Mon Nov 25 2019

.DISCUSSION.../Tonight through Monday/
Issued at 323 PM CST Mon Nov 25 2019

Little doubt of a high impact forecast with strong system to affect
the Midwest late Tuesday into early Wednesday and main focus will be
with this system.  However, unsettled conditions still appear likely
later Thursday into the weekend as western trof translates into the
central United States.  Currently, shortwave translating across the
northern Midwest with associated boundary sliding into Iowa.  As
moisture remains limited with the system, only mid and high clouds
are passing over the state.  Otherwise, cooler air to the north of
Iowa is forecast to drop south into the state overnight into Tuesday
with increasing north to northeast winds.

All focus then shifts to upper low which will be rounding base of
trof in the southern Rockies on Tuesday morning.  As southerly flow
deepens ahead of the system, warm advection intensifies with
increasing isentropic lift and moisture advection into the state
during by midday.  Pressure deficits drop quickly during the
afternoon with deeper saturation initially in the south but
spreading quickly northward through the afternoon.  This will lead
to drizzle/light rain developing in southern and central Iowa during
the afternoon and lifting northward.  Meanwhile, near surface cold
advection intensifies with increasing north to northeast winds from
strengthening surface pressure gradient.  Precipitation moving into
northern Iowa and encountering this cooler is expected to transition
to snow in the far northwest initially and begin to expand to the
southeast gradually.

On Tuesday night, surface low tracks from central Kansas to near Des
Moines and rapidly into central Wisconsin by Wednesday morning.
Along and east of the track, temperatures will be sufficient to
produce mainly rainfall for much of the night until colder air
arrives during the early morning hours.  However, by then the bulk
of forcing will have departed with only lighter mixture/light snow
expected.  During the evening, weak elevated instability moves into
southeast Iowa and a few storms remain possible as well.  Near the
track of the low or just to the left of it, rain is expected but
with the arrival of the dry slot, loss of ice introduction may lead
to a rather narrow corridor of mixed precipitation/freezing drizzle
for a few hours overnight.  Finally, in west central to northwest
Iowa, very impressive mid level forcing is expected during the
evening moving northeast overnight.  The strong forcing will support
moderate to heavy precipitation rates with dynamic cooling allowing
for transition to snow in this area. Moderate to heavy rates (1 to
maybe 2 inches per hours) are expected during the evening and some
slantwise convective elements cannot be discounted, especially
with the very weak static stability. Snow to liquid ratios start
out around 10:1 near the beginning increasing to 13 or 14:1 during
the early morning hours with slightly lower ratios on the
southern end of the snow area. Total amounts of upward of 8" or so
are expected in the far northwest with 4" or more from south of
Mason City to near Denison. Have gone with a winter storm warning
for areas of 4" or greater given the additional impacts of the
strong winds.

Speaking of winds, the pressure gradient is expected to tighten
rapidly into Tuesday night as the surface low drops to around 986mb
in central Iowa.  North to northwest winds on the backside of the
low will increase overnight to 25 to 30 mph with gusts of 35 to 45
mph with some likely higher.  Near blizzard conditions are expected
for a period during the early morning hours on Wednesday when heavy
snow is expected to coincide with the increasing winds.  An upgrade
to a blizzard warning may be needed and subsequent shifts will have
time to make this determination.  Needless to say, conditions are
expected to be extremely poor in the warning area Tuesday night into
Wednesday morning.  The strong winds are forecast to persist into
Wednesday with an advisory likely for much of the area where
winter headlines are not in place.

There will be a brief break in the action late Wednesday into early
Thursday.  However, increasing warm advection and theta-e advection
will lead to a chance of rain/snow on Thanksgiving afternoon and
evening. This precipitation will be fighting dry low levels and any
amounts should be relatively light.  A more robust threat of
precipitation arrives on Friday into early Saturday as a strong
shortwave arrives from the southwest.  This appears to be mainly
rain at this point so travel impacts should remain limited. However,
stronger cold advection arrives by later Saturday and may transition
any linger precipitation to snow, albeit it is expected to be light
by this time.

&&

.AVIATION.../For the 06Z TAFS through 06Z Tuesday night/
Issued at 1134 PM CST Mon Nov 25 2019

MVFR cigs have settled over northern Iowa and will likely linger
through the night. Not expecting these cigs to reach KDSM but will
continue to monitor. Conditions will deteriorate over the entire
area by mid to late Tuesday morning and cigs lowering to IFR to
LIFR during the afternoon. Snow is expected vicinity of KFOD/KMCW
by late afternoon and rain elsewhere. Gusty east winds will
develop during the day Tuesday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM Tuesday to noon CST Wednesday
for IAZ026-036-045-046-057.

Winter Storm Warning from 6 PM Tuesday to noon CST Wednesday for
IAZ004>007-015>017-023>025-033>035-044.

&&

DISCUSSION...Cogil
AVIATION...Donavon
Hazardous weather outlook, Nov 25, 3:27 PM CST, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
327 PM CST Mon Nov 25 2019

IAZ004>007-015>017-023>025-033>035-044-261200-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Crawford-
327 PM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A combination of moderate to heavy snow along with strong north
winds will produce poor travel conditions Tuesday evening into
Wednesday morning. A Winter Storm Warning is in effect for the
area Tuesday evening into Wednesday morning. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

Additional periods of varied wintry precipitation are possible
Thursday and Friday and again Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed, however reports of snowfall would be
greatly appreciated.

IAZ026-036-045-046-057-261200-
Franklin-Hamilton-Carroll-Greene-Audubon-
327 PM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A combination of moderate snow along with strong north winds will
produce poor travel conditions Tuesday evening into Wednesday
morning. A light glaze of freezing rain is also possible Tuesday
Night. A Winter Weather Advisory is in effect for the area
Tuesday evening into Wednesday morning. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

Additional periods of varied wintry precipitation are possible
Thursday and Friday and again Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed, however reports of snowfall would be
greatly appreciated.

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-261200-
Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
327 PM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A wintry mix is possible through central Iowa Tuesday night into
early Wednesday morning resulting in some minor travel concerns.
A few non-severe thunderstorms may occur on Tuesday evening,
mainly east of Interstate 35. On Wednesday, very strong northwest
winds are expected across the area.

Additional periods of varied wintry precipitation are possible
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:52 PM CSTHigh Wind WarningDMXAppanoose, Black Hawk, Davis, Jasper, Lucas, Mahaska and 7 more21 hr

Nearby

Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.